Alert archive / California / Gale Watches in 2022
Gale Watch 12, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Apr 6, 2022, 2:15 PM PDT. It took effect at Apr 8, 2022, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 6, 2022, 2:15 PM PDT (21:15 UTC)
- In effect from
- Apr 8, 2022, 11:00 AM PDT
- Expired
- Apr 7, 2022, 2:47 AM PDT
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Apr 6, 4:37 AM PDT, 9 hours 38 minutes earlier.
Area forecast discussion, Apr 6, 4:37 AM PDT, 9 hours 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
437 AM PDT Wed Apr 6 2022
.SYNOPSIS...Dry and warmer weather is in store for today and Thursday.
A cooling trend with periods of blustery winds are forecast
Friday through Monday. A cold upper trough may bring some showers
with snow above 1,500 to 2,500 feet Sunday through Monday.
&&
.DISCUSSION...Upper ridging building over the area today will
bring warmer high temperatures to the interior through Thursday.
Early morning temperatures will still be chilly, but should
rapidly increase after sunrise once mixing commences. Highs will
generally be in the 80's in the interior valleys today and Thu,
but warm spots like Ukiah will top out in the lower 90s on Thu.
Records for Ukiah will most likely not be reached. Multi-model
ensemble indicates a 20% chance for 95F or more at Ukiah on Thu.
Coastal areas should be fairly pleasant with less gusty northerly
winds today and Thu. Multi-model ensemble has peak wind gusts
ranging from 12-20 mph today, compared to 25-34 mph yesterday.
Temperatures will not be as warm as the interior, but should break
into at least the lower 60's today and the mid 60's on Thu. The
chance for 70F or more is less than 50%, except at Fortuna where
highs will peak in the range from 72 to 74F on Thu.
The warm up will start to come to an end on Friday as a shortwave
trough approaches the West coast. This shortwave will induce a
push of low clouds and perhaps a bit of coastal drizzle. North
winds will ramp up later on Friday into Saturday as the trough
transitions into the PacNW and strong surface high pressure builds
toward the coast. It is going to be quite blustery Friday afternoon
and evening and again on Saturday. Multi-model ensemble guidance
indicates gusts from 28-36 mph for the coastal headlands with higher
gusts over the exposed ridges. Raw ECMWF guidance has peak winds
from 44-50 mph along the Mendocino coast this weekend and is
probably too high. Multi-model guidance has at most a 30% chance of
40 mph or more for the Mendo coast. High resolution model guidance
should shed more light on this once within range.
In addition to the blustery north winds, the air mass will cool
down over the weekend into early next week. The potential for
frost and freezing temperatures will increase this weekend and
continue into at least Monday of next week. Sub-freezing early
morning temperatures in the coldest valleys of Del Norte, Humboldt,
Mendocino and Lake Counties are expected Sun, Mon and Tue.
The chance of rain and low elevation snow will also increase as
well Sunday through Monday. There is considerable variability and
uncertainty with the depth, evolution and progression of the cold
core aloft. The large scale trough aloft, based on the ensemble
means, will likely dig into the Great Basin Sunday into Monday
leaving the area in NW cyclonic flow aloft. A shorter wavelength
feature on the backside of the trough in this NW flow is where the
models have been struggling. If this shortwave ends up sharper
and digging offshore we may end up with more precipitation with
slightly warmer temperatures and higher snow levels. If the
shortwave is not as sharp and takes an overland trajectory, we
will be colder with less potential for rain and snow showers.
Current multi-model guidance indicates 10-20% probabilities for an
inch or more of snow in 24 hours, above 1500-2500 feet, mainly
late Sunday night into Monday. Overall it looks cold and windy
with not much chance for long duration rain or snow showers.
&&
.AVIATION...MVFR to VFR conditions will persist along the coast today,
with spots of mist in the morning, followed by some haze this afternoon.
VFR conditions will prevail at KUKI during the forecast period.
&&
.MARINE...Winds will start a slow downward trend today over the
coastal waters and this will continue into tomorrow. Northerlies
will quickly ramp up again from south to north starting tomorrow
evening. Near gales to low-end gales are expected to develop over
the outer waters and near prominent headlands by Friday evening.
Steep, short-period seas will build in response to these increasing
winds. Gusty northerlies will persist through much of the weekend
and slowly weaken late on Sunday and as we head into next week.
Though, moderate to fresh breezes will likely persist through
Monday. A northwest swell will slowly diminish through the rest of
this week, with another northwest swell set to move through the
waters late on Friday. The combination of steep, short-period seas
and the next northwest swell will likely lead to a chaotic sea state
starting late Friday and into the weekend.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory until 9 AM PDT this morning for CAZ101>106-
109>111-113-114.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PDT this morning for PZZ450.
Small Craft Advisory until 3 AM PDT Thursday for PZZ470.
Small Craft Advisory until 3 PM PDT this afternoon for
PZZ455.
Small Craft Advisory until 6 AM PDT Thursday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 6, 3:14 AM PDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Eureka CA 314 AM PDT Wed Apr 6 2022 CAZ101>106-109>111-113-114-061600- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake- 314 AM PDT Wed Apr 6 2022 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-112-115-061600- Northern Trinity-Southern Trinity-Southwestern Mendocino Interior- Southern Lake- 314 AM PDT Wed Apr 6 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:15 PM PDT | Small Craft Advisory | EKA | 54 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.